Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2000, 4:17 AM CDT for McLean County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2000, 4:17 AM CDT (09:17 UTC)
- Expired
- Jul 7, 2000, 5:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2179 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 29.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 070918 SVRBIS NDC055-071000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 500 AM CDT * AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF COLEHARBOR...OR ABOUT 44 MILES SOUTH OF MINOT...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MCLEAN COUNTY AT 430 AM CDT RURAL EASTERN MCLEAN COUNTY AT 440 AM CDT RURAL NORTHEASTERN MCLEAN COUNTY AT 450 AM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR EASTERN NORTH DAKOTA. LAT...LON 4769 10141 4751 10136 4759 10069 4785 10065 .END 42
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:15 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 7, 3:15 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT FRI JUL 7 2000 STRONG THUNDERSTORMS DEVELOPED EARLY THIS MORNING JUST EAST OF A SURFACE TROF IN NORTH CENTRAL ND. LESS INTENSE STORMS ARE DEVELOPING BEHIND THE TROF. EXPECT STORMS TO DISSIPATE THIS MORNING SINCE AVN SHOWS SLIGHT RIDGING IN THE SOUTHWEST FLOW. MODELS SHOW IMPULSES IN THE FLOW LATE THIS AFTERNOON...SO WILL INTRODUCE TSTMS TO THE FORECAST BY EVENING. FORECASTED INSTABILITIES AND SHEAR SUGGEST A FEW STORMS MAY STILL BE SEVERE THIS EVENING. NEXT CHANCE OF TSTMS APPEARS TO BE DURING MAX HEATING SATURDAY WHEN SURFACE LOW OVER SD BECOMES MORE ORGANIZED AND FLOW ALOFT SHOWS SOME CYCLONIC CURVATURE.| .BIS...NONE. LM
In the hours before
Special weather statement, Jul 6, 11:05 PM CDT, 5 hours 12 minutes before
NDZ001>005-009>013-017>022-031>035-040>046-070600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1105 PM CDT THU JUL 6 2000 ...TORNADO WATCH CANCELLED FOR ALL OF WESTERN NORTH DAKOTA... AT 1100 PM CDT...THE STRONG THUNDERSTORMS HAVE MOVED NORTH INTO CANADA. THE TORNADO WATCH HAS BEEN CANCELLED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA. WA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:34 PM CDT | Tornado Warning | BIS | Hettinger | 41 min |
| Jul 6, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 60 min |
| Jul 6, 8:01 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 64 min |
| Jul 6, 8:21 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 24 min |
| Jul 7, 5:18 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 42 min |
| Jul 7, 5:58 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 47 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.